MAUDE Adverse Event Report: ARTHREX, INC. SPEEDBRG IMP SYS W/BIO-COMP SWVLK & NDL; BIO SOFT TISSUE FIXATN FASTNR

ARTHREX, INC. SPEEDBRG IMP SYS W/BIO-COMP SWVLK & NDL; BIO SOFT TISSUE FIXATN FASTNR
Model Number SPEEDBRG IMP SYS W/BIO-COMP SWVLK & NDL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during a shoulder arthroscopy the tip of the scorpion needle broke-off inside the patient.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update 22-sep-2023 nroe: further information revealed that the tip of the device could not be retrieved from the patient because the surgeon could not find it.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint was confirmed.One ar-2600sbs-8 batch 15100364 was received for evaluation.Only the needle was received for evaluation.Visual inspection found that the instrument tip was broken off.The tip thickness was measured with a micrometer per drawing c25802 at revision 0.(.0130 ±.0005), resulting in a pass (.0130) that indicated the device tip thickness is between the specification.No functional test was performed for the device because of the damage.The most likely cause(s) of this type of failure is user error as per dfu-0392-sub-eo rev.1.Warning: to help to avoid needle breakage and potential patient injury.-avoid striking bone or using excessive force to pass the needle through fibrous/calcific tissues.If excessive force is encountered, replace the needle, reposition the device and pass in a different area.Ensure a secure grasp of tissue to prevent the needle from buckling under the tissue.Avoid ¿dry¿ repetitive actuations outside the surgical site.Abrasion of the needle surface can occur that may inhibit proper function.

Brand Name
SPEEDBRG IMP SYS W/BIO-COMP SWVLK & NDL
Common Device Name
BIO SOFT TISSUE FIXATN FASTNR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17908458
Report Number1220246-2023-08130
Device Sequence Number18117222
Product Code MAI
UDI-Device Identifier00888867319738
UDI-Public00888867319738
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K151342
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSPEEDBRG IMP SYS W/BIO-COMP SWVLK & NDL
Device Catalogue NumberAR-2600SBS-8
Device Lot Number15100364
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/12/2023
Supplement Date Received by Manufacturer02/29/2024
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date11/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown